MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PASSIVE PLANAR PROBE 1.5MM; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC PASSIVE PLANAR PROBE 1.5MM; INSTRUMENT, STEREOTAXIC
Model Number 960-559
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used outside of a procedure.It was reported that the tip of the passive planar ball-tip probe was bent.It was not confirmed whether or not the passive probe could still verify.There was no patient involved when these issues were discovered.
 
Additional Manufacturer Narrative
H3: the returned probe was found to be in good condition with no apparent physical damage.With markers attached and fully seated, the probe displayed good geometry and divot error readings.No problem found.10,213 are associated with device evaluation and medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PASSIVE PLANAR PROBE 1.5MM
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9707208
Report Number1723170-2020-00492
Device Sequence Number19752409
Product Code HAW
UDI-Device Identifier00673978090153
UDI-Public00673978090153
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K972398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-559
Device Catalogue Number960-559
Device Lot Number170213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1